Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Penile erythema/dermatitis?
avatar
TenBenny posted:
I've been suffering from some sort of penile rash or dermatitis for a while. I went to my general doctor, and he gave me Xerese and suggested that barring success with that, I could also use something called Hibiclens or hydrocortisone cream. Neither the Xerese or the hydrocortisone knocked it out completely. I thought it might have been balanitis, but a urologist I just saw didn't think that was the case. He said maybe it was some kind of erythema or papillae issue.


Basically, the shaft skin just under the head is red on the sides and a tiny bit blotchy on the head, and that shaft skin area by the head looks and feels like it might be a bit thinned. It generally stays a bit red and tough in appearance and texture. Masturbation makes the skin red and a bit scaly, and it lingers for a little while. I'm not sure exactly how to clean the area in the shower, since I've read that the chemicals in soap aren't helpful, but for the time being, I'm using a soap that seems like it might be less problematic.


I'm thinking a dermatologist is the person to see now. I'm not sure what he or she would have me do or prescribe, but until that point, I welcome any thoughts.


Thanks very much in advance for your help.
Reply
 
avatar
Mohiba K Tareen, MD responded:
Dear TenBenny,

My husband is a urologist and he and the partners in his urology group often see patients with penile skin irritation. To say it delicately- and the urologists in my husband's group would agree- the urologists are not trained to look at skin issues. They try different treatments and then send the patients to me and typically with the trained eye of a dermatologist, we are able to diagnose eczema, psoriasis, lichen planus, or a whole host of other disorders and help the patient.

Skip the urologist and make an appointment with a dermatologist in your area.

I hope that helps
Dr. Mohiba Tareen
Tareen Dermatology, Roseville, Minn
Castle Connoly's America's Top Cosmetic Dermatologists
Adjunct Assistant Professor Univ of MN Dept of Dermatology
www.TareenDermatology.com
 
avatar
TenBenny replied to Mohiba K Tareen, MD's response:
Indeed it does help. I initially figured I should have gone that way, but some people online had mentioned urologists in case there was a UTI involved.

Thanks very much! I appreciate it.


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Eczema - Part IExpert
Dear Readers, Of all the skin conditions I see, the most frustrating for both me and my patients has to be eczema. The most common form ... More
Was this Helpful?
23 of 30 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.